Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ


Posted by Adam on December 19, 1999, at 12:34:28

In reply to Re: INSOMNIA, posted by Elizabeth on December 19, 1999, at 10:16:22

That's what I was afraid of, melatonin being a derivative of 5-HT. I could find nothing in the
literature about such a combination, though, or melatonin being associated with serotonin syndrome.
Despite the inkling there could be risks, and your apparent confirmation of this, I can't think of a
concrete reason, mechanistically, why this should happen. Do you have any theories. Does melatonin
have sympathomimetic properties? Is it recycled into 5-HT? Is it a 5-HT receptor agonist? Nothing
I have read would indicate any of these possibilites, but that certainly could be because I didn't
know where to look.

Thanks in advance for your thoughts...

> > Has anyone tried it? Did it help?
> >
> > Also, has anyone tried this with an MAOI? Are there any risks or issues with dosing beyond whatever should be the normal constraints on its use?
> I had mild symptoms of central serotonin syndrome (dilated pupils, inappropriate sweating, and - get this - insomnia) when I tried taking a low dose (1/2 mg I think) with Parnate.
> I also tried it when I wasn't taking an MAOI. Despite the fact that I supposedly have a circadian rhythm disorder, it didn't do a thing, even at high doses.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Adam thread:16735